Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 16, NWS El Paso, TX

November 5, 2015Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Nov 5, 2015, 3:08 AM MST for Otero County, New Mexico. It took effect at Nov 5, 2015, 7:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2015, 3:08 AM MST (10:08 UTC)
In effect from
Nov 5, 2015, 7:00 AM MST
Expired
Nov 5, 2015, 3:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WWUS74 KEPZ 051008
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
308 AM MST THU NOV 5 2015

...WINDY ACROSS THE SACRAMENTO MOUNTAINS THIS MORNING AND EARLY
THIS AFTERNOON...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS THIS MORNING AND EARLY THIS AFTERNOON CAUSING WINDY
CONDITIONS OVER THE SACRAMENTO MOUNTAINS. WEST WINDS WILL HAVE
SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH THROUGH
EARLY AFTERNOON.

NMZ415-416-052200-
/O.NEW.KEPZ.WI.Y.0016.151105T1400Z-151105T2200Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
308 AM MST THU NOV 5 2015

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS
MORNING TO 3 PM MST THIS AFTERNOON. 

* TIMING...WEST WINDS WILL INCREASE THROUGH THE MORNING HOURS AND
  ATTAIN MAXIMUM SPEEDS AROUND NOON. WINDS SHOULD SLOWLY DIMINISH
  AFTER 2 PM. 

* WINDS...WESTERLY WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
  WITH GUSTS UP TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS WILL EXIST...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE POSSIBLE
  INCLUDING DOWNED TREE LIMBS OR EVEN DOWNED POWER. 

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402>410-052200-
/O.CON.KEPZ.FZ.A.0001.151106T0900Z-151106T1500Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS
308 AM MST THU NOV 5 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TEMPERATURES...WILL FALL TO BETWEEN 25 AND 32 DEGREES.

* IMPACTS...PETS OUTDOORS MAY NEED MORE SHELTER FROM THE COLD. A 
  PERIOD OF SUB FREEZING TEMPERATURES MAY AFFECT LATE SEASON 
  CROPS. SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING 
  BETWEEN 2 AM AND 3 AM FRIDAY...AND CONTINUE UNTIL AROUND 8 AM 
  FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:38 AM MST, 30 minutes earlier.

Area forecast discussion, Nov 5, 2:38 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 AM MST THU NOV 5 2015

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING BREEZY TO WINDY AND COOLER
WEATHER TODAY ALONG WITH A FEW MORNING RAIN SHOWERS OVER THE
HIGHER MOUNTAINS. WESTERLY WINDS ALOFT WILL THEN PRODUCE DRY
WEATHER ACROSS NEW MEXICO AND WEST TEXAS FRIDAY THROUGH EARLY NEXT
WEEK. TEMPERATURES WILL BECOME A LITTLE WARMER MONDAY AND TUESDAY
BEFORE ANOTHER COLD FRONT COOLS THINGS DOWN NEXT WEDNESDAY.

&&

.DISCUSSION...
STRONG UPPER LEVEL DISTURBANCE WILL SWING EASTWARD ACROSS NEW
MEXICO AND WEST TEXAS TODAY WITH ASSOCIATED STRONG PVA AND HIGH
WINDS ALOFT CAUSING BREEZY TO WINDY CONDITIONS ACROSS THE REGION.
MID LEVEL WINDS AROUND 50 KT INDICATE SURFACE WIND SPEEDS WILL BE
AROUND ADVISORY CRITERIA OVER THE SACRAMENTO MOUNTAINS THIS
MORNING THROUGH MID AFTERNOON BEFORE GRADIENTS BEGIN TO WEAKEN.
CONTINENTAL TRAJECTORIES WILL PRECLUDE SIGNIFICANT MOISTURE INFLOW
BUT STRONG DYNAMIC FORCING MAY INDUCE ISOLATED RAIN SHOWERS OVER
THE HIGH MOUNTAINS THIS MORNING. OTHERWISE EXPECT DRY CONDITIONS
TODAY WITH CONTINUED COLD AIR ADVECTION LOWERING TEMPERATURES
BELOW NORMAL.

FOR TONIGHT THE COMBINATION OF LOW HUMIDITY...LIGHT WINDS AND CLEAR
SKIES WILL ALLOW OPTIMAL RADIATIONAL COOLING. THUS FREEZE WATCH
LOOKS APPROPRIATE WEST OF THE RIO GRANDE AS EXPECT READINGS ONLY
AROUND 30 F BY SUNRISE FRIDAY.

SOLAR HEATING AND SUBSIDENCE BEHIND TROUGH WILL BRING SLIGHT
WARMING ON FRIDAY BEFORE A POSITIVELY TILTED UPPER TROUGH WITH A
COLD FRONT SLIDES SOUTHWARD THROUGH THE CWA SATURDAY. DESPITE THE
ATTENDANT LIFT FROM THESE FEATURES MOISTURE WILL WILL REMAIN
SPARSE SO NO PRECIP IS EXPECTED. HOWEVER COOL AIR ADVECTION
BEHIND THE FRONT WILL RESULT IN TEMPERATURES FALLING A LITTLE
BELOW NORMAL AGAIN SATURDAY AND SUNDAY.

ZONAL FLOW WILL THEN TRANSPORT CONTINUED DRY AND WARMER AIR MASS
BACK INTO NEW MEXICO MONDAY AND TUESDAY BEFORE ANOTHER UPPER
DISTURBANCE WITH A COLD FRONT PRODUCES COOLER DRY AND POSSIBLY
BREEZY TO WINDY CONDITIONS WEDNESDAY.

&&

.AVIATION...VALID 05/12Z-06/12Z.
A PASSING UPPER DISTURBANCE WILL BRING BREEZY TO WINDY CONDITIONS
TODAY RESULTING IN SURFACE WINDS GUSTING FROM 30 TO 40 MPH WITH
HIGHER GUSTS AROUND 50 MPH HIGHER MOUNTAINS AND EASTERN SLOPES.
THUS AREAS OF MODERATE OR GREATER TURBULENCE POSSIBLE BELOW
10,000 FEET AGL THROUGH 22Z. OTHERWISE VFR CONDITIONS EXPECTED
EXCEPT FOR POSSIBLE VERY ISOLATED MVFR CONDITIONS IN RAIN SHOWERS
OVER HIGHER MOUNTAIN UNTIL 18Z.

&&

.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL BRING BREEZY TO WINDY AND COOLER
WEATHER TODAY ALONG WITH A FEW MORNING RAIN SHOWERS OVER THE
HIGHER MOUNTAINS. EXPECT WIND GUSTS FROM 30 TO 40 MPH ACROSS MOST
OF THE AREA THIS MORNING AND EARLY THIS AFTERNOON BUT WITH GUSTS
TO 50 MPH OVER THE SACRAMENTO MOUNTAINS. WESTERLY WINDS ALOFT
WILL THEN PRODUCE DRY WEATHER ACROSS NEW MEXICO AND WEST TEXAS
FRIDAY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR OR A
LITTLE BELOW NORMAL FRIDAY THROUGH SUNDAY BEFORE WARMING A LITTLE
ABOVE NORMAL MONDAY AND TUESDAY. ANOTHER COLD FRONT AND UPPER
DISTURBANCE MAY BRING COOLER AND BREEZY TO WINDY CONDITIONS
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 64  37  69  43 /   0   0   0   0
SIERRA BLANCA           67  36  70  41 /   0   0   0   0
LAS CRUCES              61  32  65  38 /   0   0   0   0
ALAMOGORDO              62  32  66  36 /   0   0   0   0
CLOUDCROFT              44  25  50  30 /  20   0   0   0
TRUTH OR CONSEQUENCES   60  32  61  37 /   0   0   0   0
SILVER CITY             52  28  59  33 /  20   0   0   0
DEMING                  61  30  64  38 /   0   0   0   0
LORDSBURG               60  30  66  36 /   0   0   0   0
WEST EL PASO METRO      65  38  69  44 /   0   0   0   0
DELL CITY               67  34  70  40 /   0   0   0   0
FORT HANCOCK            69  38  73  43 /   0   0   0   0
LOMA LINDA              61  35  66  42 /   0   0   0   0
FABENS                  66  36  71  41 /   0   0   0   0
SANTA TERESA            64  35  67  41 /   0   0   0   0
WHITE SANDS HQ          62  34  65  39 /   0   0   0   0
JORNADA RANGE           61  29  64  35 /   0   0   0   0
HATCH                   61  30  64  36 /   0   0   0   0
COLUMBUS                62  33  66  40 /   0   0   0   0
OROGRANDE               63  35  66  41 /   0   0   0   0
MAYHILL                 53  28  57  32 /  20   0   0   0
MESCALERO               52  27  58  30 /  20   0   0   0
TIMBERON                51  30  55  34 /  20   0   0   0
WINSTON                 52  26  56  30 /  20   0   0   0
HILLSBORO               58  28  61  34 /   0   0   0   0
SPACEPORT               61  29  64  35 /   0   0   0   0
LAKE ROBERTS            53  23  60  27 /  20   0   0   0
HURLEY                  55  28  61  32 /   0   0   0   0
CLIFF                   58  25  65  30 /  10   0   0   0
MULE CREEK              56  22  63  27 /  10   0   0   0
FAYWOOD                 56  29  60  34 /   0   0   0   0
ANIMAS                  62  31  68  37 /   0   0   0   0
HACHITA                 61  30  66  35 /   0   0   0   0
ANTELOPE WELLS          62  31  67  37 /   0   0   0   0
CLOVERDALE              58  30  65  39 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     NMZ402>410.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 3 PM MST THIS AFTERNOON
     FOR NMZ415-416.

TX...NONE.
&&

05 ROGASH
Hazardous weather outlook, Nov 4, 3:45 AM MST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
445 AM MDT WED NOV 04 2015

NMZ401>417-TXZ418>424-051230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
445 AM MDT WED NOV 04 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF RAIN SHOWERS WITH VERY ISOLATED THUNDERSTORMS TODAY. BRIEF
HEAVY RAINS POSSIBLE WITH SEVERAL LOCATIONS RECEIVING UP TO A HALF
INCH OF RAINFALL...MAINLY OVER THE HIGHER MOUNTAINS. OTHERWISE
RAINFALL AMOUNTS WILL BE MOSTLY LESS THAN .25 INCH.

ALSO WINDY THIS AFTERNOON WITH WEST TO SOUTHWEST WINDS GUSTING
FROM 30 TO 40 MPH.

ONLY A SLIGHT CHANCE OF MAINLY LIGHT RAIN OR LIGHT SNOW SHOWERS OVER
THE HIGHER MOUNTAINS TONIGHT AND THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A FEW MAINLY LIGHT RAIN SHOWERS ACROSS THE AREA
SATURDAY NIGHT AND SUNDAY. OTHERWISE NO HAZARDOUS WEATHER WILL
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

05 ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 3:51 PM MSTFreeze WarningEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra17 hr

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.